Alert archive / Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Blacksburg, VA

July 16, 2016Rockbridge County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 16, 2016, 4:02 PM EDT for Rockbridge County, Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2016, 4:02 PM EDT (20:02 UTC)
Expired
Jul 16, 2016, 5:00 PM EDT
In force
58 min
Issued by
NWS Blacksburg, VA

County Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

506 
WWUS81 KRNK 162002
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT SAT JUL 16 2016
 
VAZ024-162100-
ROCKBRIDGE-
402 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCKBRIDGE
COUNTY...

AT 359 PM EDT...A STRONG THUNDERSTORM WAS OVER FAIRFIELD...MOVING
SOUTHEAST AT 30 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
FAIRFIELD...
VESUVIUS...
BROWNSBURG...
AND CORNWALL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3799 7931 3792 7919 3789 7915 3786 7915
      3781 7922 3781 7923 3779 7926 3779 7927
      3776 7929 3793 7945 3801 7937
TIME...MOT...LOC 1959Z 319DEG 25KT 3788 7931 
$$

RAB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 3:26 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 16, 3:26 PM EDT, 36 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Blacksburg VA
326 PM EDT Sat Jul 16 2016

.SYNOPSIS...
A weak frontal boundary will continue to drift east across the
Appalachians tonight into Sunday before dissipating Sunday night.
Weak high pressure will settle over the region Sunday night ahead
of another cold front that will approach later Monday into Monday
night. This boundary should push through the region Tuesday
bringing somewhat drier air for the middle of next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 235 PM EDT Saturday...

Bands of convection remain just south of the area on the periphery
of earlier differential heating and to the north along the
residual pre-frontal band from last night. However overall
instability/lapses remain rather weak except in the north and east
where higher DCAPES have developed outside of the earlier debris
mid deck. This may support a few stronger storms as bands push out
east of the Va Highlands but iffy given dry air seen aloft from
earlier this morning. Latest HRRR also showing some coverage
developing across the central/east into early this evening but
depth again appears limited as most other guidance keeps deeper
convection north and south of the region over the next few hours.
Therefore running with mainly chance pops with a period of
likelys north as well as the far south until just before sunset
which may still be generous.

Otherwise decent shortwave seen via latest vapor loop will
finally cross the region from the west overnight with the surface
front to the west edging east and weakening. This combined with
loss of insolation should help convection taper off from northwest
to southeast later this evening with little remaining after
midnight as drier air aloft wins out. However low levels will
remain juicy and provided a little more clearing would expect
better fog coverage so bumped up fog a bit more late. Lows mostly
in the 60s although perhaps a bit cooler deeper valleys if fog is
not too widespread.

Should finally see a quieter day on Sunday as model soundings
show substantial drying aloft arriving in the wake of the passing
impulse above weak westerly flow as the surface front fades.
Guidance indicating a bit of weak convergence mainly along the
southern Blue Ridge where differential heating given light flow
could help pop late day convection. However given the degree of
drying aloft could easily see the weak cap aloft hold until late
making for a sunnier/hotter afternoon. Also since progged pwats
shift farther east, think the wetter solutions overdone, so
following closer to the earlier/drier NCAR ensembles which keep
coverage quite isolated and mainly over the far southwest.
Otherwise partly to mostly sunny and a tad drier north/northwest
with highs possibly topping 90 east and well into the 80s west.
&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 110 PM EDT Saturday...

A cold front will be moving south of the region Sunday evening.
Isolated lingering showers and storms will be possible during the
evening hours across the southern portion of the area. By midnight,
any activity associated with the front is expected to be south of
the forecast area. Patchy fog will be possible late Sunday night as
high pressure builds into the area, winds weaken, and cloud cover
decreases.

On Monday, a cold front will be approaching the area in the Ohio
Valley. This front will be on our northwest doorstep towards Monday
evening and cross the region during the overnight hours. Look for
increasing chances of showers and storms in association with this
feature.

Tuesday, the front will have slowed and be situated either over the
southern third of the region, or just south of the forecast area.
Its proximity to the area, along with daytime heating and a
disturbance moving along it, will be the right combination of
features for showers and storms to develop over mainly the southern
two-thirds of the area on Tuesday, and linger into Tuesday evening.
A building area of high pressure across the mid-Atlantic region will
help move the cold front farther to the south late Tuesday night.

Temperatures during this portion of the forecast will average five
degrees above normal.
&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 130 PM EDT Saturday...

High pressure will help keep the bulk of this portion of the
forecast precipitation free. It is not until next Saturday that any
additional precipitation is forecast. These scattered showers and
storms will be associated the expected approach and arrival of a
cold front.

Temperatures during this portion of the forecast will trend from
being slightly below normal on Wednesday and reach readings a few
degrees above normal by Saturday.
&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 1225 PM EDT Saturday...

Mostly mid deck across the region has resulted in overall
lingering VFR cigs early this afternoon with most showers confined
to locations along/south of the VA/NC border. However still
expecting convective coverage to increase over southern sections
in the wake of the fading mid deck and across the western ridges
just ahead of the weak front to the west. Still appears that more
widespread shra/tsra will occur south of the region with scattered
clusters/bands developing and heading east of the mountains
through late afternoon/early evening. Confidence remains rather
low on a tsra directly impacting any given airport but enough to
include a few tempo groups for MVFR/IFR conditions in all except
perhaps KLYH where likely will leave in a VCTS mention for now.

Most activity diminishes after sunset with VFR overall
continuing. Fog/stratus will become an issue again, mainly
KBCB/KLWB where with a bit more clearing expecting IFR vsbys/cigs
with added MVFR to IFR possible in the east espcly where any
showers occur. Guidance suggests that weak westerly flow could
also cause some fog/low cigs to develop around KBLF right before
daybreak so included a mention.

Appears any low clouds/fog will quickly fade by mid or late
morning Sunday with more in the way of widespread VFR through the
afternoon. Still an outside shot at seeing a pop up shower or
storm around KDAN and points to the southwest including KMTV/KUKF
to KTNB, but mostly beyond the valid taf period late Sunday.

Extended aviation discussion...

Next weak cold front to the north will approach on Monday with
some pre-frontal showers possible early on, followed by chances of
deeper convection especially northwest sections Monday afternoon.
Monday night into early Tuesday appear to be the best time frame
for widespread, perhaps stronger convection as the front presses
in from the north. This deeper moisture then looks to move south
of the area later Tuesday through Thursday, leaving the region
mostly VFR outside of late night/early morning fog for the middle
of next week.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...JH/WP
NEAR TERM...JH
SHORT TERM...DS
LONG TERM...DS
AVIATION...JH/RAB/WP
Hazardous weather outlook, Jul 16, 3:44 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT SAT JUL 16 2016

NCZ003>006-019-020-VAZ032-043-044-058-059-171945-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-HENRY-
PITTSYLVANIA-HALIFAX-CHARLOTTE-
344 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE INTO
EARLY THIS EVENING WITH DAMAGING WINDS THE MAIN THREAT. ISOLATED
FLOODING COULD ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-022>024-033>035-045>047-WVZ042>044-507-
508-171945-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-
BUCKINGHAM-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
344 PM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE INTO EARLY
THIS EVENING WITH DAMAGING WINDS THE MAIN THREAT. LOCALIZED
FLOODING MAY ALSO OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG A
COLD FRONT MONDAY INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 16, 1:34 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
134 PM EDT SAT JUL 16 2016

WVZ507-508-161815-
EASTERN GREENBRIER-WESTERN GREENBRIER-
134 PM EDT SAT JUL 16 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
CENTRAL GREENBRIER COUNTY...

AT 134 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER ANJEAN...
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RENICK...
FALLING SPRING...
TROUT...
FRANKFORD...
AND MEADOW BLUFF.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3826 8043 3822 8036 3811 8036 3811 8035
      3788 8036 3790 8067 3813 8063 3827 8044
TIME...MOT...LOC 1734Z 259DEG 28KT 3803 8067

JJM
Special weather statement, Jul 16, 1:41 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
141 PM EDT SAT JUL 16 2016

VAZ020-WVZ507-161815-
BATH-EASTERN GREENBRIER-
141 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN BATH AND EASTERN GREENBRIER COUNTIES...

AT 140 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEOLA...MOVING EAST AT
25 MPH. THIS STORM WILL IMPACT PORTIONS OF LAKE MOOMAW.

WINDS IN EXCESS OF 40 MPH...PEA SIZE HAIL...AND LIGHTNING ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOT SPRINGS...
WARM SPRINGS...
NEOLA...
MOUNTAIN GROVE...
AND BACOVA JUNCTION.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR LAKE MOOMAW...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3826 7979 3822 7977 3799 7974 3797 8015
      3804 8015 3806 8011 3806 7996 3810 7993
      3811 7994 3813 7995 3815 7992 3818 7992
      3825 7983 3825 7982 3827 7980
TIME...MOT...LOC 1740Z 259DEG 22KT 3803 8008

JJM
Special weather statement, Jul 16, 1:53 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT SAT JUL 16 2016

WVZ043-161830-
SUMMERS-
153 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT
SUMMERS COUNTY...

AT 152 PM EDT...A STRONG THUNDERSTORM WAS OVER HINTON...MOVING EAST
AT 25 MPH. THIS STORM WILL IMPACT BLUESTONE LAKE.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HINTON...
SANDSTONE...
GLENRAY...
BUCK...
AND ELLISON.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR BLUESTONE LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3772 8066 3752 8080 3756 8101 3764 8107
      3769 8098 3772 8097 3772 8095 3770 8091
      3767 8090 3768 8088 3773 8090 3774 8092
      3777 8089 3782 8094 3783 8093 3784 8089
TIME...MOT...LOC 1752Z 276DEG 24KT 3769 8089

JJM
Special weather statement, Jul 16, 2:26 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
226 PM EDT SAT JUL 16 2016

VAZ019-WVZ043-044-507-161930-
ALLEGHANY-EASTERN GREENBRIER-SUMMERS-MONROE-
226 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...EAST CENTRAL SUMMERS...
SOUTHEASTERN GREENBRIER AND MONROE COUNTIES IN SOUTHEASTERN WEST
VIRGINIA AND THE CITY OF COVINGTON...

AT 225 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEARTOWN STATE PARK TO MAXWELTON TO BALLENGEE...
AND MOVING SOUTHEAST AT 20 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL CAN BE
EXPECTED WITH THESE THUNDERSTORMS. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
COVINGTON...
CLIFTON FORGE...
LEWISBURG...
AND WHITE SULPHUR SPRINGS.

THIS INCLUDES THE FOLLOWING LOCATION...THE WEST VIRGINIA STATE
FAIRGROUNDS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3804 8021 3806 8005 3801 7999 3795 8005
      3795 7993 3781 7977 3780 7982 3760 8015
      3763 8022 3756 8033 3753 8032 3753 8028
      3751 8030 3742 8048 3748 8052 3741 8067
      3766 8085 3778 8068 3777 8067 3809 8032
TIME...MOT...LOC 1825Z 330DEG 17KT 3807 8025 3787 8043 3760 8076

RAB
Special weather statement, Jul 16, 2:52 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT SAT JUL 16 2016

VAZ020-024-161945-
ROCKBRIDGE-BATH-
252 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
EASTERN BATH...AND ROCKBRIDGE COUNTIES...THE CITY OF LEXINGTON AND
THE CITY OF BUENA VISTA...

AT 250 PM EDT...STRONG THUNDERSTORMS EXTENDED ALONG A LINE FROM 12
MILES NORTH OF BELLS VALLEY TO NEAR NIMROD HALL... AND MOVING EAST
AT 15 MPH.

VERY HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THESE THUNDERSTORMS. WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
GOSHEN...
MILLBORO...
AND ROCKBRIDGE BATHS.

THIS INCLUDES THE FOLLOWING LOCATION VMI.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3818 7951 3815 7953 3817 7949 3817 7944
      3815 7944 3809 7949 3789 7915 3786 7915
      3782 7916 3780 7917 3779 7920 3781 7923
      3779 7927 3769 7932 3766 7935 3801 7981
      3820 7956
TIME...MOT...LOC 1850Z 278DEG 14KT 3821 7941 3800 7970

RAB
Special weather statement, Jul 16, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT SAT JUL 16 2016

VAZ024-162100-
ROCKBRIDGE-
402 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCKBRIDGE
COUNTY...

AT 359 PM EDT...A STRONG THUNDERSTORM WAS OVER FAIRFIELD...MOVING
SOUTHEAST AT 30 MPH.

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
THUNDERSTORM. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKBRIDGE BATHS...
FAIRFIELD...
VESUVIUS...
BROWNSBURG...
AND CORNWALL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3799 7931 3792 7919 3789 7915 3786 7915
      3781 7922 3781 7923 3779 7926 3779 7927
      3776 7929 3793 7945 3801 7937
TIME...MOT...LOC 1959Z 319DEG 25KT 3788 7931

RAB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 10:44 PM EDTSpecial Weather StatementRNKPatrick61 min
Jul 16, 1:41 PM EDTSpecial Weather StatementRNKBath34 min
Jul 16, 2:26 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington64 min
Jul 16, 2:52 PM EDTSpecial Weather StatementRNKBath, Rockbridge, City of Buena Vista, City of Lexington53 min
Jul 16, 5:25 PM EDTSpecial Weather StatementRNKGiles65 min
Jul 16, 5:37 PM EDTSpecial Weather StatementRNKBuckingham53 min
Jul 16, 5:43 PM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Radford62 min
Jul 16, 5:46 PM EDTSevere Thunderstorm WarningRNKGiles, Montgomery, Pulaski, City of Radford36 min
Jul 16, 5:51 PM EDTSevere Thunderstorm WarningRNKBuckingham54 min
Jul 16, 5:58 PM EDTSpecial Weather StatementRNKSmyth62 min
Jul 16, 6:08 PM EDTSpecial Weather StatementRNKMontgomery67 min
Jul 16, 7:03 PM EDTSpecial Weather StatementRNKFranklin57 min
Jul 16, 7:10 PM EDTSpecial Weather StatementRNKAppomattox50 min
Jul 16, 7:38 PM EDTAreal Flood AdvisoryRNKWythe112 min
Jul 15, 9:43 PM EDTSpecial Weather StatementRNKWilkes62 min
Jul 16, 5:03 PM EDTSpecial Weather StatementRNKRockingham57 min
Jul 16, 6:02 PM EDTSpecial Weather StatementRNKCaswell58 min
Jul 16, 6:20 PM EDTSevere Thunderstorm WarningRNKCaswell55 min
Jul 16, 6:49 PM EDTFlash Flood WarningRNKCaswell3 hr
Jul 16, 1:06 PM EDTSpecial Weather StatementRNKFayette54 min
Jul 16, 1:34 PM EDTSpecial Weather StatementRNKGreenbrier41 min
Jul 16, 1:53 PM EDTSpecial Weather StatementRNKSummers37 min
Jul 16, 4:10 PM EDTSpecial Weather StatementRNKSummers65 min
Jul 16, 4:25 PM EDTSpecial Weather StatementRNKMercer65 min

Nearby

Special Weather Statements in Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.